MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD INFANT SINGLE USE BREATHING CIRCUIT; BZE

FISHER & PAYKEL HEALTHCARE LTD INFANT SINGLE USE BREATHING CIRCUIT; BZE
Model Number RT225
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint (b)(4) infant bias flow breathing circuit is currently en route to fisher & paykel healthcare (f&p) for evaluation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that a rt225 infant bias flow breathing circuit failed the pre-use leak test.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint rt225 infant bias flow breathing circuits were returned to fph in new zealand for investigation, where they were visually inspected and leak tested.Results: visual inspection revealed no notable damage was observed on the returned parts.Further visual inspection revealed a tiny gap at the duckbill slit.The leak test revealed that the subject breathing circuit failed the test and was leaking at the duckbill.Conclusion: we were unable to determine what may have caused the reported failure mode at this stage.All rt225 infant bias flow breathing circuits are visually inspected and pressure and flow tested during production, and those that fail are rejected.The subject infant breathing circuit would have met the required specifications at the time of production.Our user instructions that accompany the rt225 infant bias flow breathing circuit state the following: - "check all connections are tight before use." - "perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient." - "ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient.".
 
Event or Problem Description

Brand Name
INFANT SINGLE USE BREATHING CIRCUIT
Common Device Name
BZE
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
omid taheri
17400 laguna canyon road
suite 300
irvine, CA 92618
8007923912
MDR Report Key17017699
Report Number9611451-2023-00491
Device Sequence Number7150646
Product Code BZE
UDI-Device Identifier09420012431080
UDI-Public(01)09420012431080(10)2102304300(11)220815
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT225
Device Catalogue NumberRT225
Device Lot Number2102304300
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAQUET VENTILATOR.; MAQUET VENTILATOR.
Patient SexUnknown